Hail, Kimball
- When
- June 15, 6:58 PM MST to 7:04 PM MST
- Where
- Kimball County, 14 mi SSW of Kimball
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.043, -103.773
A severe thunderstorm produced some hail over southwestern Kimball county, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail over southwestern Kimball county, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 1:57 PM MST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT SUN JUN 15 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY...WEAK SHORTWAVE TROUGH FROM CENTRAL WY INTO NORTHERN UT CURRENTLY. SO FAR...TSTMS THAT HAVE DEVELOPED HAVE BEEN VERY FEW AND SMALL. STILL...WILL KEEP A LOW POP THIS EVENING FOR MOST AREAS. LATER TONIGHT...BOTH GFS AND NAM SHOW SOME QPF OVER EASTERN CWA SO WILL KEEP A LOW POP FOR SOME SHOWERS AFTER MIDNIGHT. SE UPSLOPE SURFACE FLOW WILL MOISTEN OVERNIGHT AND MODELS HAVE LOWER CLOUDS DEVELOPING EAST OF MOUNTAINS BUT NOT MUCH FOG. STATIONARY FRONT WILL REMAIN FROM SOUTH CENTRAL WY INTO NORTHEAST CO ON MONDAY. MOISTURE AND INSTABILITY WILL CONTINUE TO POOL ALONG AND EAST OF THE LARAMIE RANGE..AND AFTERNOON/EVENING TSTMS WILL DEVELOP PER GOING 20 PERCENT POPS. SPC HAS INCLUDED THE AREA IN DAY2 SLIGHT RISK...A LIMITING FACTOR MAY BE LOW CLOUDS HANGING ON TOO LONG AND THUS RETARDING HEATING. LOW CLOUDS AND MORE WIDESPREAD FOG WILL FORM OVER EASTERN CWA MONDAY NIGHT. STATIONARY FRONT FALLS APART TUESDAY AS NEBRASKA SURFACE HIGH PULLS AWAY TO THE SOUTHEAST. THUS...TEMPS WILL BE A LITTLE WARMER AGAIN AND THERE WILL BE ANOTHER ROUND OF AFTERNOON TSTMS OVER EASTERN CWA...POSSIBLY STRONG TO SEVERE PER SPC DAY3 OUTLOOK. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. ECMWF AND GFS ENSEMBLE IN GOOD AGREEMENT THROUGH WEDNESDAY NIGHT WITH UPPER LOW OFF THE BRITISH COLUMBIA COAST AND RIDGE OVER WESTERN GREAT PLAINS. THEREAFTER THE RIDGE FLATTENS OUT AS THE UPPER LOW MOVES INTO THE PACFIC NORTHWEST AND ASSOCIATED TROUGH MOVES INLAND. ECMWF AND GFS BOTH INDICATE 40S AND 50S SURFACE DEWPOINTS EAST OF THE LARAMIE RANGE AND ACROSS THE NEBRASKA PANHANDLE. WITH SUFFICIENT SURFACE MOISTURE IN PLACE...COMBINED WITH LOW LEVEL FORCING FROM UPSLOPE FLOW ON TERRAIN AND THE DRYLINE...CHANCES LOOK GOOD FOR CONVECTION EACH AFTERNOON AND EVENING THROUGH NEXT WEEKEND. SHORT WAVES IN SOUTHWEST FLOW WILL INCREASE SHEAR...INSTABILITY AND LOW LEVEL MOISTURE TRANSPORT INTO THE CWA...AND THE CHANCES OF SEVERE STORMS. BUT PREDICTABILITY IS LOW ON THE TIMING OF THE SHORT WAVES AND THEREFORE SEVERE POTENTIAL. && .AVIATION...MVFR CEILINGS WILL DEVELOP LATE TONIGHT INTO MONDAY MORNING OVER MUCH OF THE EASTERN CWA...AND AGAIN MONDAY NIGHT INTO EARLY TUE WITH LOCAL IFR CONDITIONS IN AREAS OF FOG. OTHERWISE... CONDITIONS WILL BE VFR TONIGHT THROUGH MONDAY NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM....EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 405 PM MDT SUN JUN 15 2008 NEZ001>003-019>021-054-055-WYZ059>070-161115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 405 PM MDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EARLY EVENING...AND IN THE WESTERN NEBRASKA PANHANDLE THIS EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY ALONG AND EAST OF THE LARAMIE RANGE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER EXTREME SOUTHEAST WYOMING AND PARTS OF THE NEBRASKA PANHANDLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 629 PM MDT SUN JUN 15 2008 WYZ069-070-160130- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS 629 PM MDT SUN JUN 15 2008 AT 620 PM MDT...A THUNDERSTORM WAS LOCATED AROUND 11 MILES WEST OF GUN BARREL...OR 22 MILES NORTHEAST OF CHEYENNE MOVING SOUTHEAST AT AROUND 20 MPH. THIS STORM WILL AFFECT U.S. HIGHWAY 85 BETWEEN MILE MARKERS 30 AND 50 THROUGH 645 PM MDT. EXPECT BRIEF HEAVY RAINFALL...PEA SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH WITH THIS THUNDERSTORM AS IT MOVES ACROSS EASTERN LARAMIE COUNTY THROUGH 730 PM MDT. IN ADDITION...A BRIEF PERIOD OF GUSTY NORTH WINDS GENERATED FROM THIS THUNDERSTORM WILL MOVE SOUTH ACROSS CENTRAL LARAMIE COUNTY...INCLUDING THE CHEYENNE AREA...BY 700 PM MDT. A BRIEF PERIOD OF NORTH WINDS GUSTING TO AROUND 40 MPH WILL BE POSSIBLE AS THIS AREA OF WINDS MOVES ACROSS THE AREA. CARPENTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL FORT LARAMIE 42.21N 104.52W
06/15/2008 E0.25 INCH GOSHEN WY CO-OP OBSERVER
&&
DDEALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL TORRINGTON 42.07N 104.18W
06/15/2008 E0.50 INCH GOSHEN WY LAW ENFORCEMENT
&&
DDEALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 725 PM MDT SUN JUN 15 2008 NEZ001-019-WYZ068-160330- SIOUX-SCOTTS BLUFF-GOSHEN- INCLUDING THE CITIES OF...HARRISON...SCOTTSBLUFF...GERING... TORRINGTON 725 PM MDT SUN JUN 15 2008 AT 715 PM MDT...TRAINED SPOTTERS REPORTED A THUNDERSTORM NEAR TORRINGTON PRODUCED BRIEF HEAVY RAINFALL AND DIME SIZED HAIL. THIS THUNDERSTORM WILL CONTINUE TO MOVE SOUTHEAST AT AROUND 30 MPH MOVING OUT OF EXTREME EAST CENTRAL GOSHEN COUNTY INTO EXTREME SOUTHWEST SIOUX COUNTY AND SCOTTS BLUFF COUNTY. A BRIEF PERIOD OF HEAVY RAINFALL AND HAIL TO THE SIZE OF DIMES CAN BE EXPECTED AS THIS STORM MOVES ACROSS SCOTTS BLUFF COUNTY FROM NORTHWEST TO SOUTHEAST...AND ALONG U.S. HIGHWAY 26...THROUGH 830 PM MDT. CARPENTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 735 PM MDT SUN JUN 15 2008 NEZ054-160345- KIMBALL- INCLUDING THE CITY OF...KIMBALL 735 PM MDT SUN JUN 15 2008 AT 730 PM MDT...TRAINED SPOTTERS IN PINE BLUFFS REPORTED A BRIEF PERIOD OF HEAVY RAINFALL AND HAIL TO A DIAMETER OF ONE-QUARTER INCH FROM A THUNDERSTORM MOVING SOUTHEAST AT 30 MPH. THE STRONGEST PORTION OF THIS THUNDERSTORM IS EXPECTED TO REMAIN OVER RURAL SOUTHWESTERN KIMBALL COUNTY...WITH A WEAKER THUNDERSTORM EXPECTED TO MOVE ACROSS THE REST OF KIMBALL COUNTY THROUGH AROUND 800 PM MDT. THE CITY OF KIMBALL CAN EXPECT A THUNDERSTORM TO MOVE ACROSS THE CITY BY 745 PM WITH A BRIEF PERIOD OF HEAVY RAINFALL EXPECTED. CARPENTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL HENRY 42.00N 104.05W
06/15/2008 E0.50 INCH SCOTTS BLUFF NE PUBLIC
DIME SIZED HAIL REPORT RELAYED FROM GERING LAW
ENFORCEMENT. SPOTTERS ALSO REPORTED PEA SIZE HAIL FROM
THE SAME STORM IN HENRY.
&&
SJCThe Cheyenne radar (KCYS), 87 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94295.